MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately five (5) months post initial procedure, a graft occlusion was identified.It was reported by the physician that the occlusion was most likely due to the patient's drug use.An intervention was completed.The physician elected to performed an ax-bi-fem bypass with non endologix devices.The patient was reported as doing well post intervention.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the right iliac graft occlusion resulting in an axillary to femoral bypass procedure is confirmed.The event is most likely user related due to the patient having pre-existing aorto-iliac occlusive disease (critical stenosis at the bifurcation), the distal circulation to the bilateral lower extremities were severely compromised prior to the evar procedure, the patient required thromboembolectomies and fasciotomies during the procedure and continued use of methamphetamine and nicotine.There were no procedure related harms identified attributed to the device.The patient was discharged on the sixth hospitalization day home and stable following right leg bypass surgery and right internal and external iliac thromboembolectomies.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: g1,2: contact office- contact has been updated h6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9107666
Report Number2031527-2019-00435
Device Sequence Number2346896
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)200117
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2020
Device Model NumberBEA22-70/I16-30
Device Lot Number2037351-002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR